Vicodin Use, Abuse, and Addiction Part 2

Vicodin Use, Abuse, and Addiction Part2

Overdosing on Vicodin is a growing concern as more and more people are being admitted to hospitals and even dying because of taking too much of the drug. Overdose symptoms can be attributed to both the hydrocodone and the acetaminophen found in the drug.

Overdose

Overdosing on Vicodin is a growing concern as more and more people are being admitted to hospitals and even dying because of taking too much of the drug. Overdose symptoms can be attributed to both the hydrocodone and the acetaminophen found in the drug.

Death from Hydrocodone

Too much hydrocodone can cause a slowed heart rate, low blood pressure, cold or clammy skin, extreme drowsiness, and difficulty breathing. These can progress to a coma, cardiac arrest and death.

Death from Acetaminophen

An overdose on acetaminophen can cause yellowing of the skin and whites of the eyes, low blood sugar, nausea and vomiting, liver failure, and even death. Unfortunately, most users are unaware of the dangers of taking acetaminophen and this causes many users every year to accidentally overdose on the drug.

Get Immediate Help

Because both of the drugs above are found in Vicodin, it is crucial that anyone who appears to be overdosing gets immediate medical attention. If the user does not get medical help immediately then there is a chance of the user dying.

Withdrawal

Anyone who has abused or has an addiction to Vicodin will have some sort of withdrawal symptoms. In their mildest form, the symptoms may resemble the flu. Even people who have only abused Vicodin for a short period of time can experience withdrawal.

Afraid to Quit

Many people who abuse or have an addiction to Vicodin, are too scared to quit because of the fear of the withdrawal and the symptoms that are associated with it. When users do decide to quit, it is not uncommon for them to relapse very quickly because the withdrawal is so terrible. If a user has any heart conditions, diabetes, or high blood pressure, they should never attempt to quit without medical help, as they can die.

Withdrawal Symptoms

  •    Profuse sweating
  •    Headaches
  •    Bone and muscle pain
  •    Nausea and vomiting
  •    Intense fatigue
  •    Insomnia

It Can Be Fatal

Vicodin abuse addiction withdrawal symptoms can also include seizures, heart failure, coma and death.

Never Quit on Your Own

It is never recommended for anyone with an opiate based medication addiction to quit on their own. A user should always seek assistance and supervision at a treatment center that knows how to treat people with their condition.

Denial

Many times, a person who abuses or has an addiction to the drug is often in denial. The will rationalize and justify their use of the drug, especially because it is legal and has legitimate medical purposes. The fact is that they are battling a very serious addiction and need to get help.

Treatment for Vicodin Abuse and Addiction

Detox

Treatment for Vicodin abuse and addiction will usually begin with a detox. This will be medically supervised. The user will be gradually weaned off of the drug; this helps to keep the withdrawal symptoms to a minimum. The detox will help to rid the body of the harmful toxins that have built up throughout the addiction, and will help eliminate cravings. Detox for Vicodin has been proven to be less traumatic to the user’s physical and emotional health.

Residential Treatment Centre

After detox the user will move to a residential treatment center. During treatment a person will learn about drug abuse and addiction as a whole, start to deal with the psychological side of their addiction, and focus on any underlying problems that lead them to this point in their life.

At The Cabin Chiang Mai

Here at The Cabin Chiang Mai, we care about each and every one of our patients. We are committed to providing the highest level of professional service possible. If you or someone you know abuses or has an addiction to Vicodin, contact The Cabin Chiang Mai today.

Vicodin Use, Abuse, and Addiction Part 1